Jump to content

EU Centre of ExcellenceISO 9001

ERCIMW3C MemberFraunhofer Project Center

János Demetrovics, full member of HAS, research professor
János Demetrovics
Address: 1111 Budapest, Lágymányosi u. 11.
Room number: L 419
Phone: +36 1 279 6193, +36 1 279 6197
Fax: +36 1 209 5269
E-mail: demetrovics.janosEZT_TOROLJE_KI@EZT_TOROLJE_KIsztaki.mta.hu
Department: Informatics Laboratory

Curriculum Vitae
Dr. János Demetrovics

Personal
Born: September 27, 1946 Püspökladány, Hungary
Sex: male; Marital status: married, 3 children
Citizen and permanent resident of Hungary
Office: Computer and Automation Research Institute (CARI)
1111 Budapest, Lágymányosi u. 11, Hungary
Phone: (+36 1) 279-6193 Fax: (+36 1). 209-5269
E-mail: demetrovics@sztaki.hu
Home: 1037 Budapest, Folyondár köz 10.
Phone: (+36-1) 368-4031
Education
Diploma in Mathematics, Moscow State University, 1970. Thesis: many-valued logics.
PhD in Eötvös Loránd University, Budapest, 1974. Thesis: k-valued logics.
Candidate in Mathematical and Physical Sciences, Moscow, 1974. Thesis: k-valued logics.
Doctor in Mathematical Science, Hungarian Academy of Sciences, 1981, Thesis: logical and algebraic investigations in relational database system.
Corresponding member of the Hungarian Academy of Sciences, 1987.
Full member of the Hungarian Academy of Sciences, 1995.
Awards
Recipient of the Géza Grünwald Prize for outstanding results in computer science, given by the J. Bolyai Mathematical Society (1973); Recipient of the Ottó Benedikt Award of the Hungarian Academy of Sciences (1982); Academic Prize, Award of the Hungarian Academy of Sciences (1984); Recipient of the László Kalmár Prize from the John von Neumann Computer Science Society (1990); Széchenyi Prize awarded by the President of the Hungarian Republic (2005).
Employment record
Computer and Automation Research Institute, Hungarian Academy of Sciences, since 1970.
Assistant professor of L. Kossuth University, Debrecen, Hungary, 1977-81.
Full professor of Computer Science of L. Eötvös University, Budapest, Hungary, since 1982.
Head of the Doctoral Program in Computer Science of L. Eötvös University, since 1993.
Current position
Head of the Informatics Division, CARI (since 1976).
Fields of interest
Discrete mathematics. Database systems and models. Algebraic, combinatorial and logical methods in database systems. Theory of algorithms, complexity. Structural problems of many-valued logics.
Boards, committees
Member of the Computer Science Committee and of the Committee of Mathematics of the Hungarian Academy of Sciences from 1979.
Member of the Editorial Boards of various periodicals. Chairman of several national and international conferences.
Skills
Research experience of 30 years, leading several domestic and international research projects

Supervising several PhD dissertations. Invited speaker at many international conferences.
Language skills
Mother tongue: Hungarian; high-level Russian, fluent English
Publications
Author or co-author of 211 research papers and 6 books.

Publications

[order by time] [order by categories ]

2018.

An Efficient Method to Reduce the Size of Consistent Decision Tables
Authors: Demetrovics, János; Quang, Hoang Minh; Thi, Vu Duc; Anh, Nguyen Viet
Date: 2018.
Published by: ACTA CYBERNETICA (Volume no.: 23, Issue no.: 4, Page: 1039-1054)

2016.

A Formal Representation for Structured Data
Authors: Demetrovics, János; Hua, Nam Son; Gubán, Ákos
Date: 2016.
Published by: ACTA POLYTECHNICA HUNGARICA (Volume no.: 13, Issue no.: 2, Page: 59-76)

2014.

An algebraic approach to the study of market baskets and their classification
Authors: Demetrovics, János; Son, Hua Nam; Gubán, Ákos
Date: 2014.
Published by: ANNALES UNIVERSITATIS SCIENTIARUM BUDAPESTINENSIS DE ROLANDO EOTVOS NOMINATAE SECTIO COMPUTATORICA (Volume no.: 42, Page: 135-156)
Metric based attribute reduction in dynamic desicion tables
Authors: Demetrovics, János; Thi, Vu Duc; Giang, Nguyen Long
Date: 2014.
Published by: ANNALES UNIVERSITATIS SCIENTIARUM BUDAPESTINENSIS DE ROLANDO EOTVOS NOMINATAE SECTIO COMPUTATORICA (Volume no.: 42, Page: 157-172)

2013.

An Efficient Algorithm for Determining the Set of All Reductive Attributes in Incomplete Decision Tables
Authors: Demetrovics, János; Vu, Duc; Nguyen, Long
Date: 2013.
Published by: CYBERNETICS AND INFORMATION TECHNOLOGIES (Volume no.: 13, Issue no.: 4, Page: 118-126)

2012.

Logical Representation of Dependencies of Items and the Complexity of Customer Sets
Authors: Demetrovics, János; Hua, Nam Son; Gubán, Ákos
Editor: Zoran, Budimac; Mirjana, Ivanovic; Miloš, Radovanovic
Date: 2012.
Published by: Fifth Balkan Conference in Informatics, BCI 2012 (Page: 5-10)

2011.

An algebric approach to market basket model
Authors: Demetrovics, János; Hua, Nam Son; Gubán, Ákos
Editor: Yu, Shoukourian
Date: 2011.
Published by: Proceedings of the 8th International Conference on Computer Science and Information Technologies (CSIT 2011) (Page: 170-173)
An algebraic representation of frequent market baskets and association rules
Authors: Demetrovics, János; Hua Nam, Son; Gubán, Ákos
Date: 2011.
Published by: Cybernetics and Information Techmologies (Volume no.: 11, Issue no.: 2, Page: 24-31)
An Algebraic Representation of Frequent Market Baskets and Association Rules
Authors: Demetrovics, János; Hua, Nam Son; Gubán, Ákos
Date: 2011.
Published by: CYBERNETICS AND INFORMATION TECHNOLOGIES (Volume no.: 11, Issue no.: 2, Page: 24-31)
An Algebraic Representation of Frequent Market Baskets and Association Rules
Authors: Demetrovics, János; Hua, Nam Son; Gubán, Ákos
Editor: Halm, Tamás; Radványi, Tamás
Date: 2011.
Published by: CYBERNETICS AND INFORMATION TECHNOLOGIES (Volume no.: 11, Issue no.: 2, Page: 24-31)
An algebraic approach to market basket model: explicit represenatation of frequent market baskets and associations rules
Authors: Demetrovics, János; Hua Nam, Son; Gubán, Ákos
Date: 2011. 09. 26.
Published by: CSIT 2011. Computer science and information technologies. Proceedings of the conference. Yerevan, 2011. (Page: 170-173)

2009.

Reasoning methods for designing and surveying relationships described by sets of functional constraints
Authors: Demetrovics, János; Molnár, András; Thalheim, Bernhard
Date: 2009.
Published by: Serdica Journal of Computing (Volume no.: 3 (200, Issue no.: 2, Page: 179-204)

2008.

Graphs representimg sets of functional dependencies
Authors: Demetrovics, János; Molnár, András; Thalheim, Berhard
Date: 2008.
Published by: Annales Universitatis Scientiarum Budapestinensis de Rolando Eötvös Nominatae. Sec. Computatorica (Volume no.: 28, Page: 213-233)
Functional dependencies distorted by errors
Authors: Demetrovics, János; Katona, Gyula O. H.; Miklós, Dezső
Date: 2008.
Published by: Discrete Applied Mathematics (Volume no.: 156, Page: 862-869)

2007.

Relációs adatbázisok funkcionális függőségi rendszereinek grafikus axiomatizációja
Authors: Demetrovics, János; Molnár, András; Thalheim, Bernhard
Date: 2007.
Published by: Alkalmazott Matematikai Lapok (Volume no.: 24, Page: 223-264)
Relational database design
Authors: Demetrovics, János; Sali, A.
Editor: Iványi, A.
Date: 2007.
Published by: Algorithms of informatics. Vol. 2. Applications. (Page: 849-881)
Query rewriting in relational databases
Authors: Demetrovics, János; Sali, A.
Editor: Iványi, A.
Date: 2007.
Published by: Algorithms of informatics. Vol. 2. Applications. (Page: 882-930)

2006.

On the number of independent functional dependencies
Authors: Demetrovics, János; Katona, GOH; Miklós, D.; Thalheim, B.
Date: 2006.
Published by: Lecture Notes in Computer Science (Volume no.: 3861, Page: 83-91)

2005.

Lekérdezés-átírás relációs adatbázisokban
Authors: Demetrovics, János; Sali, A.
Editor: Iványi, A
Date: 2005.
Published by: Informatikai algoritmusok II. 30. fejezet. (Page: 1436-1483)
Adatbázis-szerkezetek
Authors: Békéssy, A.; Demetrovics, János
Date: 2005.
Published by: (Length: 481 page)

2004.

Relációs adatmodell tervezés
Authors: Demetrovics, János; Sali, A.
Editor: Iványi, A
Date: 2004.
Published by: Informatikai algoritmusok 1. (Page: 503-535)
Graphical reasoning for sets of functional dependencies
Authors: Demetrovics, János; Molnár, A.; Thalheim, B.
Date: 2004.
Published by: LECTURE NOTES IN COMPUTER SCIENCE (Volume no.: 3288, Page: 166-179)
Graphical and Spreadsheet Reasoning for Sets of Functional Dependencies. (Christian Albrechts Universität. Institut für Informatik und Praktische Mathematik 0404)
Authors: Demetrovics, János; Molnár, A.; Thalheim, B.
Date: 2004.
Published by: Graphical and Spreadsheet Reasoning for Sets of Functional Dependencies. (Christian Albrechts Universität. Institut für Informatik und Praktische Mathematik 0404) (Page: 71)

2003.

Recent combinatorial results in the theory of relational databases
Authors: Demetrovics, János; Katona, GOH; Sali, A.
Date: 2003.
Published by: MATHEMATICAL AND COMPUTER MODELLING (Volume no.: 38, Page: 763-772)
Dependencies and generalized relations
Authors: Demetrovics, János; Rónyai, Lajos; Son, H.
Date: 2003.
Published by: MATHEMATICAL AND COMPUTER MODELLING (Volume no.: 38, Page: 773-782)

2002.

Kombinatorikus problémák relációs adatbázisokban. (Combinatorial problems in relational databases.) (in Hungarian)
Authors: Demetrovics, János; Katona, GOH; Miklós, D.; Sali, A.
Editor: Glatz, F
Date: 2002.
Published by: Közgyűlési előadások, 2002. május (Page: 139-150)
Functional dependencies in the presence of errors
Authors: Demetrovics, János; Katona, GOH; Miklós, D.
Editor: Eiter, T; Schewe, KD
Date: 2002.
Published by: Foundations of information and knowledge systems. Second international symposium. FolKS 2002. Proceedings. Salzau Castle, 2002. (Lecture notes in computer science 2284) (Page: 85-92)

2000.

Some computational problems related to Boyce-Codd normal form
Authors: Demetrovics, János; Thi, VD
Date: 2000.
Published by: ANNALES UNIVERSITATIS SCIENTIARUM BUDAPESTIENSIS DE ROLANDO EOTVOS NOMINATAE SECTIO COMPUTATORICA (Volume no.: 19, Page: 119-132)
Low discrepancy allocation of two-dimensional data
Authors: Anstee, R.; Demetrovics, János; Katona, GOH; Sali, A.
Date: 2000.
Published by: LECTURE NOTES IN COMPUTER SCIENCE (Volume no.: 1762, Page: 1-12)
Error-correcting keys in relational databases
Authors: Demetrovics, János; Katona, GOH; Miklós, D.
Date: 2000.
Published by: LECTURE NOTES IN COMPUTER SCIENCE (Volume no.: 1762, Page: 88-93)
Az algoritmusok bonyolultsága
Authors: Demetrovics, János; Katona, GYOH
Date: 2000.
Published by: TERMÉSZET VILÁGA (Volume no.: 131, Issue no.: 2, Page: 9-13)

1999.

On plus-minus 1-representations of integers
Authors: Demetrovics, János; Pethő, A.; Rónyai, Lajos
Date: 1999.
Published by: ACTA CYBERNETICA (Volume no.: 14, Issue no.: 1, Page: 27-36)
Informacionnaa bezopasnost' avtomatizirovannyh sistem upravlenia. (Information security of automatic control systems.) (in Russian)
Authors: Demetrovics, János; Kul'ba, VV; Selkov, AB; Urbánszki, F.
Date: 1999.
Published by: Mezhdunarodnaa konferencia po problemam upravlenia. Tezisy dokladov. Tom 2. (Proceedings of the international conference on control problems. Vol. 2.) (Page: 58-60)
Előadások adatbázis szerkezetekből. (Lectures on database structures.) (in Hungarian.) Egyetemi jegyzet
Authors: Békéssy, A.; Demetrovics, János
Date: 1999.
Published by: Előadások adatbázis szerkezetekből. (Lectures on database structures.) (in Hungarian.) Egyetemi jegyzet. (Page: 296)
Describing candidate keys by hypergraphs
Authors: Demetrovics, János; Thi, VD
Date: 1999.
Published by: COMPUTERS AND ARTIFICIAL INTELLIGENCE (Volume no.: 18, Issue no.: 2, Page: 191-207)

1998.

Periodical scheduling
Authors: Demetrovics, János; Friedl, K.; Rónyai, Lajos
Date: 1998.
Published by: PUBLICATIONES MATHEMATICAE-DEBRECEN (Volume no.: 52, Issue no.: 3-4, Page: 337-342)
Functional dependencies in random databases
Authors: Demetrovics, János; Katona, GOH; Miklós, D.; Seleznjev, O.; Thalheim, B.
Date: 1998.
Published by: STUDIA SCIENTIARUM MATHEMATICARUM HUNGARICA (Volume no.: 34, Page: 127-140)
Design type problems motivated by database theory
Authors: Demetrovics, János; Katona, GOH; Sali, A.
Date: 1998.
Published by: JOURNAL OF STATISTICAL PLANNING AND INFERENCE (Volume no.: 72, Page: 149-164)
Asymptotic properties of keys and functional dependencies in random databases
Authors: Demetrovics, János; Katona, GOH; Miklós, D.; Seleznjev, O.; Thalheim, B.
Date: 1998.
Published by: THEORETICAL COMPUTER SCIENCE (Volume no.: 190, Page: 151-166)

1996.

An overview of EDI and applications in Hungary
Authors: Biró, M.; Demetrovics, János; Hetthéssy, J.; Remzső, T.
Editor: Plander, I
Date: 1996.
Published by: 3. medzinarodna konferencia. Informatika '95. Bratislava, 1995. (Page: 22-25)
Some results about normal forms for functional dependency in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1996.
Published by: DISCRETE APPLIED MATHEMATICS (Volume no.: 69, Issue no.: 1-2, Page: 61-74)
Clones and maximal sets in set logic containing all Boolean functions
Authors: Demetrovics, János; Rónyai, Lajos; Rosenberg, IG; Stojmenovic, I.
Date: 1996.
Published by: ACTA SCIENTIARUM MATHEMATICARUM (SZEGED) (Volume no.: 62, Page: 345-357)

1995.

The average length of keys and functional dependencies in (random) databases
Authors: Demetrovics, János; Katona, GYOH; Miklós, D.; Seleznjev, O.; Thalheim, B.
Editor: Gottlob, G; Vardi, M
Date: 1995.
Published by: Database theory - ICDT '95. 5th international conference. Prague, 1995. (Lecture notes in computer science 893.) (Page: 266-279)
Minimal representations of branching dependencies
Authors: Demetrovics, János; Katona, GYOH; Sali, A.
Date: 1995.
Published by: ACTA SCIENTIARUM MATHEMATICARUM (SZEGED) (Volume no.: 60, Page: 213-223)
Family of functional dependencies and its equivalent descriptions
Authors: Demetrovics, János; Thi, VD
Date: 1995.
Published by: COMPUTERS AND MATHEMATICS WITH APPLICATIONS (Volume no.: 29, Issue no.: 4, Page: 101-109)
Armstrong relations, functional dependencies and strong dependencies
Authors: Demetrovics, János; Thi, VD
Date: 1995.
Published by: COMPUTERS AND ARTIFICIAL INTELLIGENCE (Volume no.: 14, Issue no.: 3, Page: 279-298)

1994.

Normal forms and minimal keys in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1994.
Published by: ACTA CYBERNETICA (Volume no.: 11, Issue no.: 3, Page: 205-215)
Databases, closure operations and sperner families
Authors: Demetrovics, János; Son, HN
Editor: Frankl, P
Date: 1994.
Published by: Extremal problems for finite sets. Conference. Visegrád, 1991. (Bolyai Society mathematical studies 3.) (Page: 199-203)

1993.

Some computational problems related to the functional dependency in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: ACTA SCIENTIARUM MATHEMATICARUM (Volume no.: 57, Issue no.: 1-4, Page: 627-638)
Some problems concerning Armstrong relations of dual schemes and relation schemes in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: ACTA CYBERNETICA (Volume no.: 11, Issue no.: 1-2, Page: 35-47)
Some problems concerning keys for relation schemes and relations in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: INFORMATION PROCESSING LETTERS (Volume no.: 46, Issue no.: 4, Page: 179-184)
A survey of some combinatorial results concerning functional dependencies in database relations
Authors: Demetrovics, János; Katona, GOH
Editor: Thalheim, B; Beeri, C; Demetrovics, J
Date: 1993.
Published by: Mathematical fundamentals of database and knowledge base systems. (Annals of Mathematics and Artificial Intelligence 7.) (Page: 63-82)
On the time complexity of algorithms related to Boyce-Codd normal form
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: SERDICA (Volume no.: 19, Page: 134-144)
On the number of closure operations
Authors: Burosch, G.; Demetrovics, János; Katona, GOH; Kleitman, DJ; Sapozhenko, AA
Editor: Miklós, D; Sós, VT; Szőnyi, T
Date: 1993.
Published by: Combinatorics, Paul Erdős is eighty. Keszthely, 1993. Vol.1. (Page: 91-105)
Equality schemes and equality scheme dependencies in relational databases
Authors: Demetrovics, János; Rónyai, Lajos; Son, HN
Date: 1993.
Published by: SERDICA (Volume no.: 19, Page: 121-133)
Functional dependencies among Boolean dependencies
Authors: Demetrovics, János; Rónyai, Lajos; Son, H.
Editor: Thalheim, B; Beeri, C; Demetrovics, J
Date: 1993.
Published by: Mathematical fundamentals of database and knowledge base systems. (Annals of Mathematics and Artificial Intelligence 7.) (Page: 83-106)
Generating Armstrong relations for relation schemes and inferring functional dependencies from relations
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: INTERNATIONAL JOURNAL ON INFORMATION THEORIES AND APPLICATIONS (Volume no.: 1, Issue no.: 4, Page: 3-12)
Algorithms for generating an Armstrong relation and inferring functional dependencies in the relational datamodel
Authors: Demetrovics, János; Thi, VD
Date: 1993.
Published by: COMPUTERS & MATHEMATICS WITH APPLICATIONS (Volume no.: 26, Issue no.: 4, Page: 43-55)

1992.

Representation of closure for functional, multivalued and join dependencies
Authors: Demetrovics, János; Huy, NX
Date: 1992.
Published by: COMPUTERS AND ARTIFICIAL INTELLIGENCE (Volume no.: 11, Issue no.: 2, Page: 143-154)
The characterization of branching dependencies
Authors: Demetrovics, János; Katona, GOH; Sali, A.
Date: 1992.
Published by: DISCRETE APPLIED MATHEMATICS (Volume no.: 40, Issue no.: 2, Page: 139-153)
A note on intersections of isotone clones
Authors: Demetrovics, János; Rónyai, Lajos
Date: 1992.
Published by: ACTA CYBERNETICA (Volume no.: 10, Issue no.: 3, Page: 217-220)
Partial dependencies in relational databases and their realization
Authors: Demetrovics, János; Katona, GOH; Miklós, D.
Date: 1992.
Published by: DISCRETE APPLIED MATHEMATICS (Volume no.: 40, Issue no.: 2, Page: 127-138)
On the interaction between closure operations and choice functions with applications to relational databases
Authors: Demetrovics, János; Hencsey, G.; Libkin, L.; Muchnik, I.
Date: 1992.
Published by: ACTA CYBERNETICA (Volume no.: 10, Issue no.: 3, Page: 129-139)
Normal form relation schemes: a new characterization
Authors: Demetrovics, János; Hencsey, G.; Libkin, L.; Muchnik, I.
Date: 1992.
Published by: ACTA CYBERNETICA (Volume no.: 10, Issue no.: 3, Page: 141-153)
ON THE COMPOSITION AND DECOMPOSITION OF ATTRIBUTES AND TUPLES
Authors: Demetrovics, János; Rónyai, Lajos; SON, HN
Date: 1992.
Published by: LECTURE NOTES IN COMPUTER SCIENCE (Volume no.: 646, Page: 71-85)
Functional dependencies in relational databases: a lattice point of view
Authors: Demetrovics, János; Libkin, L.; Muchnik, IB
Date: 1992.
Published by: DISCRETE APPLIED MATHEMATICS (Volume no.: 40, Issue no.: 2, Page: 155-185)

New search